MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H10; INTRAOCULAR LENS
Model Number CQ2015A
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Collamer ultraviolet-absorbing posterior chamber single piece foldable intraocular lens.Device evaluation: lens was returned in liquid in the lens vial.Visual inspection found the optic torn in two pieces.Work order search: no similar complaint types reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that as the surgeon was attempting to load a 13.0mm cq2015a implantable collamer lens diopter +15.0, the surgeon had a problem loading the lens.The reporter stated no patient injury.Upon lens return, the box had the words "patient contact" written on it.Attempts to obtain additional information have been unsuccessful.
 
Additional Manufacturer Narrative
Additional information received from reporter: the surgeon attempted to insert the lens and noted the lens was torn.The lens touched the patient's eye but was not inserted.The back-up lens was implanted.A non-staar injection system was used.Reportedly, the technician had a problem loading the lens and the cause of the event was user error.No additional information provided.Claim# (b)(4).

Brand Name
SEE H10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6832599
Report Number2023826-2017-01388
Device Sequence Number18843347
Product Code HQL
UDI-Device Identifier00841542101882
UDI-Public00841542101882
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/31/2018
Device Model NumberCQ2015A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/08/2017
Supplement Date Received by Manufacturer09/13/2017
Initial Report FDA Received Date08/30/2017
Supplement Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1